Posted 2/18/2019 2:46 PM (GMT -7)
Hair loss and thinning hair is a common complaint of UC patients both who are on and who are not on meds. Most likely, hair loss is a side effect of the UC flare itself, a delayed reaction of about 2 months from the very worst of our flare. As hair is expendable, something our body can do without during times of undernourishment, anemia, and low vitamin B, B12, or D all of which are common during flares.
Every class of UC medications from the anti-inflammatory mesalamines, to immunomodulators like imuran/6mp, and biologics like entyvio claim hair loss as a rare side effect, despite them all having very different active ingredients, inactive ingredients, and mechanisms of action. Makes me think it is the flare itself, in many cases regarding complaints of hair loss.
Hair regrowth is a delayed reaction, about 2 months, from our recovery from our flare. Provided the underlying problem is taken care of.
In the mean time, try a biotine-based shampoo to help a little.